i been on statins for 3 years, and have changed 4 times as getting bad muscular pains in shoulder,arm and now legs. Been back to the dr nearly every 2 weeks, refered to physio x 2 but pains still carry on, was that bad it was effecting my job, eventually went back to gp. yet again and insisted they took blood tests, went back for results yesterday to be told all results came back neg, except for 1. which was the statin check. it has now been proved the statin was the problem, my dr couldnt understand why i was so happy at this result. At least it was real, it had confirmed what i kept asking the dr to be told NO it not the statin, spent yrs on strong pain relief and other meds to help the pain. but to no avail. I have now stopped the statin and now waiting to see if the pains go. x
statins and muscular pains.: i been on... - Cholesterol Support
What was the "statin check" you mentioned? Was it your CK levels?
i really dont know, my dr just said he would take a blood test to see if was statins, then said it came back it was.
Have you asked your GP to refer you to a specialist if you're on statins because of FH or (high risk of) a heart attack? Should have happened quicker than 3 years but I know from experience that it doesn't.
i had a mild heart attack 3 years ago thats why on statins, even though my chol was only 4 when had the mi. but i cannot carry on with feeling the way i do now knowing it is the statin.
They almost certainly will - Statins are not nice things and I believe, should only be used in extreme cases. All our bodies make cholesterol and each one of us is an individual so it is very difficult to generalise with medication. I gave up on Statins following, severe stomach pains, headaches and aching limbs. The decision is yours of course - good luck !
Many HEART UK members are your so-called "extreme cases". I think you wrote that you had stents implanted. Are you on something else to lower cholesterol or taking your chances?
Please don't think I am being cheeky but do you do much walking or any other excercise with your legs, it may sound daft but it can help with the muscle cramps.
so happy 4U!
You will feel better soon, eventually much better. I'm recovering from damage all over the body, all kinds of tissues, from organs over muscles to my brains. muscles recovered partially very quickly. lack of strength persisting unfortunately. organs partially immediately improved except for my colon which takes a lot time to recover from the heavy pain attacks every 5 weeks. but it's much better now after about half a year since I stopped simvastatin 40mg (in combination with amlodipin 5mg which now is forbidden by the fda). my cognitive problems unfortunately still exist as strongly as earlier.
wishing you a quick and as complete as possible healing!
i guess your gp tested the ck level. ask him about it,i'd say. and they have to be controlled further to see whether the level goes down. sometimes it does. sometimes not.
wishing you the best. so glad you've finally found out!
i would not try any statin anymore if i were you. the chance the history will repeat is a huge one.
Hello Sandrien, Just read this post and even though it is from a long time ago I was wondering if you have ever healed from the damage of taking Simvastatin and Amlodipine. I too suffered for these 2 meds. Have come off them 7 months ago and recovery is going very slowly. If you could give me an update on your health and what you've done to better it I would greatly appreciate it.
Well done for giving up statins - it's not an easy decision to make given the pressures from our doctors and the looming threat of dying early from heart disease. You finally listened to what your body was telling you and your GP was not: statins often cause debilitating side-effects which sometimes persist long after the medication has been stopped. You judged correctly, they are the culprit! I've tried 5 different types over 10 years, all with awful side-effects, some of which left a permanent mark on my health. No more statins for me. All the best for a full recovery. X
Hi, when I went on statins I got HUGE muscte pain all over my body.
I think statins are well known for muscle pain problems.
To reduce the problems the statins were changed, and the dose reduced to 2 per week, even on this low dose I still get some pain in hands. (that tubby muscle at the base of your thumb)
Read up on statins, I take "Q-10" as a supliment, it is supposed to replace the good stuff that statins destroy.
All the best
After having a MI 8yrs ago,when I was only 53,I was given statins I was on 4 different ones all gave me aches and pains,so I went back to my gp.who was very good and he prescribed Lipantil 200mg capsules (fenofibrate) they are not a Statin they are known as Fibrates. And I have to say no side effects at all I have to say that after years of taking them my cholesterol is 3.2 which is perfect and has always been low.So try them.
Thank you all for your replys, My gp said to stop taking statins and come back in a month ! I had to request a fasting blood sugar test in 4 wks to check my chol. been off them 2 wks now but still ache all over, feel tired etc anyone know how long you start to feel better. ?
The statins that I had problems with, I felt better within a day of stopping, but I'm on 80mg simvastatin without noticeable side-effects now, so maybe I'm quite resilient. I've read people claiming all sorts of recovery times, up to and including permanent damage... sorry that's not what you want to hear. Also, it may be that something else is causing the aches, whether unrelated to or as a consequence of the statins. Anyway, I hope you start to feel better soon
statins have very common side affects. cancer is just one do a google search and dont trust your doc its a job to them.
Hiya over the last approx 15 yrs i have taken every type of statin and have had some horrific side effects, including painful feet, i had to go upstairs on my hands and knees and come down them on my bottom because it was so painful to bend my feet.I went back to specialist over a year ago and he took me off the statins and wrote across my records under no circumstances should i be given any more, he also said they had caused irrepperable damage to my muscles like i said that was over a 1yr ago and still to this day i can't use my left arm without it causing me a lot of pain and weakness, the thing is what to do next because nobody will put it in writing
I have just been to see GP following routine menopause related blood test showed a cholesterol of 9.2
Naturally GP wanted to talk it over, and to be honest I went in there with statins on my mind, but we agreed to look at the whole thing after 3 months of intensive effort on my part through lifestyle changes. Reading your comments tonight I am terrified to ever go down the statin route as the side affects would have appeared to cause you all such discomfort and pain.
To be honest I am scared that lifestyle changes alone will never get me down to the recommended lower numbers abnd that I may be encouraged to try statins.
I am 51 years next birthday, and apart from a horrible menopause which is a total blast relatively fit and healthy ; or so I thought. You will all be familiar with the vow to eat better and exercise more.
I have been reading on this site a few weeks now as I knew I had to address this, and I find it very informative. Thank you all for your contributions.
Shelley (apprehensive to say the least).
Not what you're looking for?
You may also like...
Went to see my MD on July 29, 2015 after suffering for about 2 weeks with increasing muscular...
while researching statin pain. In the past few weeks I started feeling excruciating pain in my hips...
I’m new here. I’m on my 3rd statin (Rosuvastatin) having had Atorvastatin and then Pravastatin...
I have been taking statins for nearly 3 months now. My cholesterol was really high due to it being
muscle pain and weakness unbearable from years on statins, have stopped taking ťhem. But need pain...